How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8702
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now
A new question is answered every 9 seconds

I have started using "Enliva" to help maintain cholesterol

Customer Question

Hi I have started using "Enliva" to help maintain cholesterol levels. it is claimed to work in two ways 1. Increasing the use of Cholesterol by the liver by promoting the breakdown of bile salts, once broken down bile salts are not available by the body and the liver takes cholsterol from the blood to make new bile salts.
2. reducing the amount of cholesterol absorbed from the diet, the bacteria in ENLIVA has been shown to absorb cholesterol which is then removed in normal digestive waste.
problem for me is that after a couple of days I started Enliva is caused me constipation. I stopped it and my bowels started working fine again. I tried re starting and the same thing happened. I can't find anything in the possible side effects from using Enliva that refers to constripation so it concerns me why this medication is causing this happen.
Why do you think it is causing me constipation? Do I continue and try to manage the constipation with daily intake of Physillium Husk or should I not continue with this medication.
What are your thoughts on the effectiveness of this drug based on the above claims from the manufacturer, does it all sound feasible that it will produce results?
Submitted: 10 months ago.
Category: Medical
Expert:  Dr. SH replied 10 months ago.

Thank you for your question.

Actually Enliva is a supplement and there is no definitive evidence to suggest that this really does work.

By definitive evidence I mean randomized controlled trials to check its efficacy.

To be honest with you, I would not recommend using this because of "lack of definitive evidence".

Constipation is a minor side effect which can be overcome by taking more liquids and things like psyllium husk.

If you want to give this supplement a real go then I would recommend that you continue taking it and also continue to manage your constipation while taking this pill.

Let me know if you have more questions.

Please rate me by clicking on one of the rating options at your end.

Kindest regards

Related Medical Questions